Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 1, 2010, 4:20 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 1, 2010, 1:00 PM CDT. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2010, 4:20 AM CDT (09:20 UTC)
- In effect from
- Apr 1, 2010, 1:00 PM CDT
- Expired
- Apr 1, 2010, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:00 PM CDT | NON-TSTM WND GST 63 | 9 Nne Kit Carson, CO | |
| Apr 1, 3:45 PM CDT | NON-TSTM WND GST 59 | Firstview, CO | |
| Apr 1, 4:38 PM CDT | NON-TSTM WND GST 60 | 12 N Goodland, KS | |
| Apr 1, 4:49 PM CDT | NON-TSTM WND GST 60 | 9 Nne Kit Carson, CO | |
| Apr 1, 7:49 PM CDT | NON-TSTM WND GST 61 | 9 Nne Kit Carson, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS83 KGLD 010920 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MDT THU APR 1 2010 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .VERY STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TRI-STATE AREA. OUTDOOR BURNING IS HIGHLY DISCOURAGED. COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011800- /O.UPG.KGLD.FW.A.0002.100401T1800Z-100402T0100Z/ /O.NEW.KGLD.FW.W.0002.100401T1800Z-100402T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 320 AM MDT THU APR 1 2010 /420 AM CDT THU APR 1 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...3...4...13...14...15...16...27 ...28...29...41...42 IN NEBRASKA...79...80...81 VERY STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE COMMON THIS AFTERNOON. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT DO DEVELOP WILL LIKELY SPREAD OUT OF CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 07
2 follow-up statements
767 WWUS83 KGLD 011748 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1148 AM MDT THU APR 1 2010 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .VERY STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TRI-STATE AREA. OUTDOOR BURNING IS HIGHLY DISCOURAGED. COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020200- /O.CON.KGLD.FW.W.0002.100401T1800Z-100402T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM MDT THU APR 1 2010 /1248 PM CDT THU APR 1 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...3...4...13...14...15...16...27 ...28...29...41...42 IN NEBRASKA...79...80...81 VERY STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE COMMON THIS AFTERNOON. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT DO DEVELOP WILL LIKELY SPREAD OUT OF CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
529 WWUS83 KGLD 020156 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 756 PM MDT THU APR 1 2010 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020300- /O.EXP.KGLD.FW.W.0002.000000T0000Z-100402T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 756 PM MDT THU APR 1 2010 /856 PM CDT THU APR 1 2010/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...252...253...254 IN KANSAS...1...2...3...4...13...14...15...16...27 ...28...29...41...42 IN NEBRASKA...79...80...81 RELATIVE HUMIDITY VALUES ARE INCREASING THIS EVENING. CONSEQUENTLY THE FIRE THREAT HAS LESSENED. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:30 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 1, 3:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT THU APR 1 2010
.DISCUSSION...
230 AM MDT THU APR 1 2010
VERY STRONG 500 JET OF 70-90 KTS WILL MOVE OVER THE FORECAST AREA
DURING TIME OF PEAK HEATING AHEAD OF A LARGE UPPER TROUGH AND COLD
FRONT THAT WILL MOVE INTO THE NORTHWEST AND WESTERN PARTS OF THE
FORECAST AREA AROUND OR SHORTLY AFTER 00Z. TEMPERATURES NEAR 70 IN
EASTERN COLORADO AND LOW 80S IN THE MCCOOK AND HILL CITY AREAS
TODAY WILL FALL ABOUT 25 DEGREES FRIDAY INTO THE MID TO UPPER 40S
WEST TO MID 50S EAST FRIDAY AS THE UPPER TROUGH AXIS MOVES INTO
THE AREA. FOR SATURDAY FLOW BECOMES ZONAL WITH TEMPERATURES
REBOUNDING BACK INTO THE LOW TO MID 60S.
VERY STRONG WINDS FROM THE 500 JET WILL MIX TO THE SFC RESULTING
IN SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 50 MPH POSSIBLE.
THE WINDS AND VERY DRY AIR WILL RESULT IN RH VALUES OF 10 TO 15
PERCENT. AS A RESULT...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG
WARNING FOR THE ENTIRE FORECAST AREA AND ISSUE A WIND ADVISORY
FOR ALL BUT RED WILLOW COUNTY NEBRASKA...DECATUR AND NORTON
COUNTIES OF KANSAS. UPDATES WILL SURELY BE NEEDED BY DAY SHIFT AS
THE EVENT UNFOLDS.
WINDS WILL BE GUSTY FROM THE NORTHWEST FRIDAY AFTERNOON AND BELOW
ADVISORY CRITERIA.
AS FAR AS PRECIPITATION CHANCES...CANT TOTALLY RULE OUT A FEW
SHOWERS AS THE FRONT MOVES THROUGH AND CURRENT SLIGHT CHANCE POPS
LOOK GOOD. NAM WOULD SUGGEST PRECIP ENDS FRIDAY BUT GFS AND SREF
SUGGEST LIGHT SHOWERS REMAIN POSSIBLE...WILL MAINTAIN CURRENT
FORECAST WHICH MATCHES UP WITH SURROUNDING OFFICES. REMAINDER OF
FORECAST THROUGH SATURDAY NIGHT DRY.
SUNDAY-WEDNESDAY...NO CHANGES MADE.
07
&&
.AVIATION...
1031 PM MDT WED MAR 31 2010
06Z TAFS...VFR WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD FOR BOTH
KMCK AND KGLD. GUSTY SOUTHWEST WIND EXPECTED THU/THU NIGHT IN
RESPONSE TO A TROUGH MOVING INTO THE ROCKIES.
FS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9
PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-042.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM
CDT/ THIS EVENING FOR KSZ001-002-013>016-027>029-041-042.
NE...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9
PM CDT/ THIS EVENING FOR NEZ079>081.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM
CDT/ THIS EVENING FOR NEZ079-080.
CO...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ252>254.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ090>092.
&&Hazardous weather outlook, Mar 31, 12:54 PM CDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1154 AM MDT WED MAR 31 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1154 AM MDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEST OF HIGHWAY 25 ON THURSDAY AFTERNOON AS RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT AND SOUTHWEST WINDS INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS. OUTDOOR BURNING IS NOT RECOMMENDED. STAY TUNED FOR POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS. A WIND ADVISORY MAY ALSO BE NEEDED. A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:10 AM CDT | Wind Advisory | GLD | Cheyenne, Gove, Graham, Greeley, Logan, Rawlins and 5 more | 17 hr |
| Apr 1, 3:39 PM CDT | High Wind Warning | GLD | Cheyenne, Kit Carson | 5 hr |
Nearby
Red Flag Warnings in Kansas, 2010Red Flag Warnings in Colorado, 2010Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.